MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251050
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ulra balloon dilatation catheter was used during a procedure performed on an unknown date.According to the complainant, it was noted that the device was bent upon opening.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Problem code 2976 for the reportable issue of catheter bent.Investigation result: a visual examination of the complaint device revealed that the balloon was folded which indicates it had been subjected to positive pressure.The shaft was kinked in the distal of the strain relief and was also noted to be damaged in the proximal balloon bond.It was also noticed that the shaft appeared to be crushed.This failure is likely due to an interaction between the user and device, or sample, that caused or contributed to the error.It is likely that the failure may be related to the balloon being pre-tested and the handling of the device during the procedure.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was not used per the directions for use (dfu)/product label.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8549464
Report Number3005099803-2019-02190
Device Sequence Number2443335
Product Code KOE
UDI-Device Identifier08714729341154
UDI-Public08714729341154
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2021
Device Model NumberM0062251050
Device Catalogue Number225-105
Device Lot Number0022817154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/04/2019
Patient Sequence Number1